MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the lliac vein.A 12.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, on initial inflation at 14 atmospheres for several seconds, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: mustang 12.0 x 80, 135 cm device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A microscopic examination identified a balloon longitudinal tear starting at approximately 10 mm from the proximal end of the proximal markerband extending the whole balloon length to approximately 10 mm from the distal end of the distal markerband.A visual and microscopic examination observed no issues with the tip of the device which could potentially have contributed to the complaint incident.A visual and tactile examination found no kinks or damage along the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8871801
Report Number2134265-2019-09420
Device Sequence Number311594
Product Code FGE
UDI-Device Identifier08714729795285
UDI-Public08714729795285
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0023374969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer08/22/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight70